Just a question. I seem to read of alot of problems on here with weight gain due to steroids and such with lupus. I have had just the opposite with mine. I have always been thin, but have steadily lost over 30 pounds this last year. It was actually part of what got me going to the doc the last few weeks, which led to a cancer scare, which lead to lupus diagnosis. Anyways, they have really upped my steroids to combat symptoms, and to see if I can put on some weight. Is this weight loss common too, or is it just weight gain? Just curious
I know what has happened here... I have been gaining the weight you're losing! hehe jk. Everyone reacts differently to the medicines and the disease. I think it all depends on what part of your system it is working against. I go through spurts of gaining weight then losing weight. Right now I'm dieting bc prednisone helped me pack on 15 extra pounds (and a serious Twizzler addiction). You'll gain weight on prednisone I'm sure. It had me hungry constantly. Not just occasional craving a double cheeseburger hungry... i'm talking.. lock the pantry or I'm putting on my sweatpants and eating everything in there - hungry!
Are you feeling well?
One time, I was losing weight on high dose of prednisolone. I have been feeling tired, achy for weeks (doc upped my steroid).
Then, came a "flare"!
When I recovered, I started putting on weight again! To a ratio of 1:1.5 - lost 1 kg, gain 1.5kg. hehe
Anyway, stay well and take care!
I think alot of us have that roller coaster with meds i hope yours will soon even out. Bonita
I may have your solution as i'm on alot of medication for my epilepsey and they have'nt started me on Lupus drugs yet and my Doc said i should be walking about like an Elephant well i'm not i'm as thin as a pole.
With Lupus you can suffer with gland trouble and if you have an hyperactive thyroid gland that may be your cause, if they've not tested you for it, then i suggest you ask and if that's your problem then Thyroxine is the next lot of medication to control it.
All the best Terri x
Thats a good suggestion Terri! Kudos. I never thought of that.
I agree with Terri also. I was there at one point. Now the hyperthyroid is gone and I'm a fat ole lady who has trouble losing weight.
Well if anyone out there is over weight and can't move it or to thin and can't add weight and never been checked for gland trouble well i suggest you ask your Doctor.
I started off at 11st and had an underactive thyroid gland so they put me on Thyroxine and within 3yrs after i went to 8 & half stone because mines reversed on me and gone hyper-active, yet the tablet amount is working correctly in my blood stream as they check every 6mths.
There's so many women out there with this trouble and don't even know they have it [SO GET IT CHECKED OUT]
Winter is pulling in here and when i need fat on me to feel the warmth, i'm going the opposite it's so pointless wrapping up as i can't feel any heat.
All the best ladies. xx
Last edited by Peridot_Gem; 10-11-2010 at 10:39 AM.